MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 382537
Medical Device Problem Codes Fluid/Blood Leak (1250); Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: a follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that leakage beyond the septum (iag bc) & catheter defective/damaged occurred with one device.Date of event: 02/04/2026.Event description: "rn had inserted an iv and when retracting the needle, the plunger broke the end of the device and blood sprayed out of the back of the insertion device." event outcome: bbf exposure for the rn, rn was wearing ppe.Additional information on 2/19/2026: was there any harm/serious injury to patient? if yes, please describe in detail.No.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The complaint of a leak cannot be confirmed from the insyte autoguard needle that was provided for investigation.The returned needle was received fully retracted within the safety mechanism.What appeared to be blood residue was visible within the flash chamber, which indicates that the needle was used to access a blood vessel; however, the presence of blood in this location did not confirm the reported leak.No damage or defects were identified on the shielded needle, and no evidence of a leak was observed.Without the iv catheter, it could not be determined if the reported leak was a result of a damaged catheter.Although the returned sample and manufacturing records do not support the complainant¿s description of the reported event, the complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24414380
Report Number1710034-2026-00175
Device Sequence Number14931792
Product Code FOZ
UDI-Device Identifier00382903825370
UDI-Public(01)00382903825370(17)281031(10)5328515
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382537
Device Lot Number5328515
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown